Alert archive / Iowa / Flash Flood Warnings in 2014
Flash Flood Warning 62, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Sep 10, 2014, 12:46 AM CDT for 7 counties in Iowa. It was in force for 6 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 10, 2014, 12:46 AM CDT (05:46 UTC)
- Expired
- Sep 10, 2014, 6:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clarke County, IA, Decatur County, IA, Lucas County, IA, Mahaska County, IA, Marion County, IA, Warren County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 63 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 3:00 AM CDT | HEAVY RAIN 4.75 | 1 Ene Indianola, IA | RAINFALL TOTAL FOR LAST 24 HOURS 4.75 INCHES. |
| Sep 10, 3:06 AM CDT | FLASH FLOOD | 3 Nw Spring Hill, IA | HIGHWAY 28 SHUTDOWN AND PORTIONS OF S23 COVERED WITH WATER - ALSO CLOSED FOR A TIME. |
| Sep 10, 3:06 AM CDT | FLASH FLOOD | 5 N Indianola, IA | BANNER LAKES - SOMERSET STATE PARK ... SOMERSET RD NORTH OF INDIANOLA AT 65/69 CLOSED DUE TO FLOODING. |
| Sep 10, 4:00 AM CDT | FLASH FLOOD | 1 Nw Beacon, IA | MUCHAKINOCK CREEK OUT OF BANKS 1.5 MILES WEST OF HIGHWAY 163 ON HIGHWAY 92. ROAD CLOSED. |
| Sep 10, 5:25 AM CDT | FLASH FLOOD | 6 Nw Pella, IA | ONE FOOT OF WATER OVER THE ROAD ON DUBUQUE DR ABOUT ONE AND ONE HALF MILE WEST OF HWY 163 NEAR OTLEY. |
| Sep 10, 6:30 AM CDT | HEAVY RAIN 5.8 | 1 W New Virginia, IA | 5.80 OF RAIN TOTAL FOR THE EVENT LAST NIGHT THROUGH THIS MORNING |
| Sep 10, 6:55 AM CDT | HEAVY RAIN 2.52 | 2 Wsw Pella, IA | AWOS STATION PELLA /PEA/ HEAVY RAIN DURATION 24 HOURS. |
| Sep 10, 6:55 AM CDT | HEAVY RAIN 2.59 | 3 W Chariton, IA | AWOS STATION CHARITON /CNC/ HEAVY RAIN DURATION 24 HOURS. |
| Sep 10, 6:55 AM CDT | HEAVY RAIN 2.7 | 5 Ene Osceola, IA | AWOS STATION 5 ENE OSCEOLA /I75/ HEAVY RAIN DURATION 24 HOURS. |
| Sep 10, 6:55 AM CDT | HEAVY RAIN 3.06 | 2 Ssw Knoxville, IA | AWOS STATION KNOXVILLE /OXV/ HEAVY RAIN DURATION 24 HOURS. |
| Sep 10, 6:55 AM CDT | HEAVY RAIN 3.54 | 3 Wnw Fremont, IA | AWOS STATION OSKALOOSA /OOA/ HEAVY RAIN DURATION 24 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 140 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.8 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
632
WGUS53 KDMX 100546
FFWDMX
IAC039-053-117-123-125-181-185-101145-
/O.NEW.KDMX.FF.W.0062.140910T0546Z-140910T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1246 AM CDT WED SEP 10 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WARREN COUNTY IN SOUTH CENTRAL IOWA...
MARION COUNTY IN SOUTH CENTRAL IOWA...
NORTHERN WAYNE COUNTY IN SOUTH CENTRAL IOWA...
MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
LUCAS COUNTY IN SOUTH CENTRAL IOWA...
EASTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
NORTHEASTERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 645 AM CDT WEDNESDAY
* AT 1243 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING
ACROSS THE WARNED AREA. FOUR INCHES OF RAIN HAVE FALLEN. FLASH
FLOODING IS ALREADY OCCURRING. MANY RURAL ROADS ARE COVERED OR
INUNDATED WITH WATER. ADDITIONAL RAINFALL WILL RESULT IN FURTHER
FLOODING DURING THE OVERNIGHT HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DES MOINES...WEST DES MOINES...INDIANOLA...OSKALOOSA...PELLA...
NORWALK...KNOXVILLE...CHARITON...LEON...CORYDON...CARLISLE...
MONROE...PLEASANTVILLE...NEW SHARON...MELCHER-DALLAS...EDDYVILLE...
KNOXVILLE RACEWAY...LAKE RED ROCK...AVENUE OF THE SAINTS EVENT
CENTER AND RATHBUN LAKE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4075 9391 4102 9371 4114 9380 4151 9378
4151 9342 4149 9340 4150 9335 4148 9334
4151 9333 4151 9241 4116 9241 4116 9310
4076 9310
$$
REV1 follow-up statement
889
WGUS73 KDMX 101124
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
624 AM CDT WED SEP 10 2014
IAC039-053-117-123-125-181-185-101132-
/O.CAN.KDMX.FF.W.0062.000000T0000Z-140910T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-MARION IA-WAYNE IA-MAHASKA IA-LUCAS IA-CLARKE IA-
DECATUR IA-
624 AM CDT WED SEP 10 2014
...THE FLASH FLOOD WARNING FOR WARREN...MARION...NORTHERN WAYNE...
MAHASKA...LUCAS...EASTERN CLARKE AND NORTHEASTERN DECATUR COUNTIES IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED
TO POSE A THREAT. HOWEVER...MANY AREAS OF WARREN...MARION...CLARKE
AND MAHASKA COUNTIES ARE EXPERIENCING CONTINUED FLOODING EARLY
TODAY. AN AREAL FLOOD WARNING HAS BEEN ISSUED AND WILL BE IN EFFECT
FOR 12 HOURS...UNLESS CANCELED EARLIER ONCE CONDITIONS IMPROVE.
LAT...LON 4075 9391 4102 9371 4114 9380 4151 9378
4151 9342 4149 9340 4150 9335 4148 9334
4151 9333 4151 9241 4116 9241 4116 9310
4076 9310
$$
REVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 12:46 AM CDT, 0 minutes earlier.
Area forecast discussion, Sep 10, 12:46 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1246 AM CDT WED SEP 10 2014 .SHORT TERM /TONIGHT/... ISSUED AT 344 PM CDT TUE SEP 9 2014 WARM FRONT ACROSS SOUTHWESTERN IOWA WILL LIFT OFF TO THE NORTHEAST THIS EVENING AS A LOW OVER KANSAS DEEPENS AS IT LIFTS TO THE NORTHEAST ACROSS IOWA INTO WISCONSIN BY WEDNESDAY MORNING. INITIAL CONVECTION WILL BE TIED TO THE FRONTAL BOUNDARY AS WEAK SHORTWAVES LIFT ACROSS THE STATE IN A BROAD WEST/SOUTHWEST FLOW. DAMAGING WIND WILL LIKELY BE THE MAIN THREAT HOWEVER WE ARE CURRENTLY VERY UNSTABLE AND SHEAR IS PRETTY IMPRESSIVE. I WOULD NOT BE SURPRISED TO SEE A FEW STORMS PRODUCE TORNADOES ALONG THE WARM FRONT. LATER TONIGHT AS THE LOW DEEPENS AND LIFTS ACROSS IOWA IT WILL DRAG A STRONG COLD FRONT ACROSS THE STATE. THERE IS A STRONG UPPER LEVEL JET COINCIDENT WITH THE BOUNDARY AND STRONG FRONTOGENETICAL FORCING IN THE LOW LEVELS. IN ADDITION MOISTURE WILL STREAM INTO THE STATE THIS EVENING AS A LOW LEVEL JET INCREASES TO BETWEEN 40 AND 50 KTS. THIS WILL AID IN ADDITIONAL THUNDERSTORM DEVELOPMENT TONIGHT AND WITH SOUNDINGS SHOWING THE ATMOSPHERE SATURATED THROUGH ABOVE 500 MB AND PWATS WELL ABOVE 2 INCHES I AM EXPECTING ANY STORMS TO CONGEAL INTO AN MCS OR TWO AND DUMP SOME VERY HEAVY RAIN OVER CENTRAL IOWA FROM LATE THIS EVENING THROUGH THE OVERNIGHT. THERE WILL LIKELY BE SEVERAL EPISODES OF STORMS WITH HEAVY RAINFALL. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... ISSUED AT 344 PM CDT TUE SEP 9 2014 RELATIVE TO TONIGHT...QUITE WEATHER PATTERN AHEAD. MAIN FOCUS IS ON WELL BELOW NORMAL TEMPERATURES THE REST OF THIS WEEK INTO THE WEEKEND. STARTING OFF AT 13Z WED...THE NAM REMAINS A SLOW OUTLIER VERSUS THE OTHER MODELS...SO HAVE DISCARDED ITS OUTPUT IN TERMS OF TIMING OF THIS OVERNIGHT SYSTEM. IN TERMS OF MAGNITUDE OF QPF AND OTHER PARAMETERS THE NAM SEEMS PLAUSIBLE. MODELS SHOWING SYSTEM EXITING CWA TO THE SOUTH AND EAST BY 15Z WED. FOR THE REST OF THE DAY...HOLDING PVS FCST FOR WEDNESDAY. CROSS SECTION STILL SHOWS LACK OF SUBSIDENCE AND ENOUGH MOISTURE IN THE LOW LEVELS OF THE ATMOS TO MAINTAIN JUNKY SC/ST DECK. MAY BE -RA/DZ THROUGHOUT THE DAYTIME HOURS. PRESSURE GRADIENT AND HEIGHT CHANGES SIGNIFICANT BEHIND THE DEEPENING LOW PRESSURE SYSTEM WHICH SHOULD BE INTO WISCONSIN BY WEDNESDAY AFTERNOON. WINDS ALOFT NOT LOOKING AS STRONG AS THEY WERE WITH YESTERDAY/S RUN. FORECAST MODELS HAVE AROUND 20 KTS UP TO 850 WHICH SHOULD BE ABLE TO MAKE IT DOWN TO THE SFC. WITH THESE STRONG WINDS WILL COME ABUNDANT CAA. IN THE NORTHWESTERN PART OF OUR CWA...850 MB TEMPS TO START THE DAY NEAR 15C AND FINISH THE DAY NEAR 5C. THIS MEANS AFTERNOON TEMPERATURES WILL RANGE FROM HOLDING STEADY TO WARMING UP A FEW DEGREES. 850MB TEMPS CONTINUE TO PLUMMET THROUGHOUT THURSDAY. BY THURSDAY AFTERNOON AND LASTING INTO SATURDAY...THESE 850MB TEMPS ARE ABOUT -2 TO -3 STD DEV...WHICH IS SIGNIFICANT. RECORD LOW MAX IN DES MOINES IS 60 AND AM THINKING WE WILL BE VERY NEAR TO THAT NUMBER. THE WEAK MID TO UPPER LEVEL DISTURBANCE THAT WAS HINTED AT IN YESTERDAY/S RUNS IS NO LONGER PRESENT. IN AGREEMENT WITH FEATURE BEING NIXED AND HAVE KEPT POPS OUT OF THE FCST. MODELS STILL IN GOOD AGREEMENT WITH SHOWING A MODERATELY STRONG IMPULSE COMING OFF THE ROCKIES AND PUSHING INTO THE CWA BY THE AFTERNOON HOURS. RUN TO RUN CONSISTENCY GOOD WITH THIS FEATURE WHICH INCREASES CONFIDENCE AND...SUBSEQUENTLY...POPS. FOR SATURDAY...GFS STILL SHOWS SFC HIGH PRESSURE MOVING DIRECTLY OVER CWA AT 12Z. EURO STILL A LITTLE FURTHER SOUTHWEST WITH THE HIGH...THE SAME OUTPUT AS YESTERDAY/S RUNS. 850MB TEMPS SLATED TO BE SLIGHTLY ABOVE 0C. WITH HIGH NEARBY...AM EXPECTING STRONG RADIATIVE COOLING AND HAVE LOWERED TEMPS A FEW DEGREES FROM YESTERDAY/S FCST. MAY NEED TO LOWER TEMPS EVEN FURTHER IN SUBSEQUENT UPDATES. TENDER VEGETATION MAY BE IMPACTED BY THESE TEMPERATURES AND IF THEY HOLD...FROST MAY NEED TO BE MENTIONED. MODELS HAVE AFOREMENTIONED SFC HIGH MOVING EAST OF THE CWA BY SUNDAY AFTERNOON. THIS WILL GRADUALLY RETURN US TO SOUTHERLY FLOW FOR SUNDAY INTO MONDAY. LONG TERM MODELS BEGIN TO BECOME LESS RELIABLE SUNDAY INTO MONDAY. ALL MODELS TRYING TO PUSH A QUICK MOVING TROUGH THROUGH WITH HIGH PRESSURE DIRECTLY ON ITS HEELS. VERY TOUGH TO FEEL CONFIDENT IN ANY DIRECTION THIS FAR OUT. SO WILL HOLD CONSENSUS OUTPUT UNTIL JUSTIFIABLE REASON TO DEVIATE PRESENTS ITSELF. && .AVIATION...10/06Z ISSUED AT 1246 AM CDT WED SEP 10 2014 THUNDERSTORMS WILL GRADUALLY END FROM NORTHWEST TO SOUTHEAST OVERNIGHT. A COLD FRONT WILL MOVE THROUGH OVERNIGHT WITH A SWITCH TO BREEZY NW WINDS. IFR TO LIFR CIGS ARE EXPECTED TO FOLLOW THE BOUNDARY AND LINGER THROUGH WED MORNING. MVFR OR LOWER CIGS WILL LAST MUCH OF THE DAY. GUSTY NW WINDS THROUGH THE AFTERNOON WITH A FEW GUSTS OVER 30KTS LIKELY. && .HYDROLOGY... ISSUED AT 403 AM CDT TUE SEP 9 2014 MAIN CONCERNS CONTINUE TO BE HEAVY RAINFALL POTENTIAL WITH POSSIBILITY OF FLASH FLOODING AND SOME RIVERS AND STREAMS ACROSS THE EASTERN AND CENTRAL AREAS THAT MAY RISE TO WITHIN BANKFULL OR SLIGHTLY ABOVE FLOOD STAGE BY LATE TUESDAY NIGHT OR WEDNESDAY THROUGH FRIDAY FOR THE LARGER MAIN STEM RIVERS. WITH THE PROSPECT OF HIGH RAINFALL RATES FOR AN HOUR OR MORE MAINLY TUESDAY EVENING INTO EARLY WEDNESDAY...THERE MAY BE SOME URBAN RUNOFF ISSUES AS WELL LEADING TO STREET FLOODING AND PONDING OF WATER IN FIELDS AS WELL AS LOW WATER CROSSINGS BOTH IN URBAN AND RURAL AREAS. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES...WITH LOCALLY HIGHER AMOUNTS OF MORE THAN 3 INCHES ARE POSSIBLE THROUGH EARLY WEDNESDAY MORNING. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL- CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-FRANKLIN- GREENE-GRUNDY-GUTHRIE-HAMILTON-HARDIN-JASPER-LUCAS-MADISON- MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-SAC-STORY- TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE-WEBSTER-WORTH-WRIGHT. && SHORT TERM...FAB LONG TERM...KOTENBERG AVIATION...DONAVON HYDROLOGY...BEERENDS
Hazardous weather outlook, Sep 9, 4:03 PM CDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 403 PM CDT TUE SEP 9 2014 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-102115- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 403 PM CDT TUE SEP 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY INTO TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER MAINLY LATE THIS AFTERNOON INTO TONIGHT. THE MAIN SEVERE THREATS WILL BE DAMAGING WINDS...AND TO A LESSER DEGREE LARGE HAIL OR AN ISOLATED TORNADO. HEAVY RAINFALL IS ALSO EXPECTED ALONG WITH THE POSSIBILITY OF FLASH FLOODING TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW LINGERING NON SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY MORNING. TEMPERATURES FRIDAY NIGHT MAY FALL INTO THE MID 30S WHICH COULD POTENTIALLY LEAD TO FROST FORMATION IN ISOLATED AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. RAINFALL REPORTS WOULD BE APPRECIATED TONIGHT.
In the hours before
Local storm report, Sep 9, 10:24 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1024 PM CDT TUE SEP 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HEAVY RAIN PELLA 41.41N 92.92W
09/09/2014 M2.65 INCH MARION IA PUBLIC
TOTAL FOR THE AFTERNOON AND EVENING.
REPORTED VIA SOCIAL MEDIA.
&&Local storm report, Sep 9, 10:26 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1026 PM CDT TUE SEP 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN REDDING 40.61N 94.39W
09/09/2014 E2.50 INCH RINGGOLD IA PUBLIC
TOTAL FOR THE AFTERNOON AND EVENING.
REPORTED VIA SOCIAL MEDIA.
&&Local storm report, Sep 9, 10:38 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1038 PM CDT TUE SEP 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HEAVY RAIN OSKALOOSA 41.29N 92.64W
09/09/2014 E3.50 INCH MAHASKA IA PUBLIC
TOTAL FOR THE AFTERNOON AND EVENING.
REPORTED VIA SOCIAL MEDIA.
&&Local storm report, Sep 9, 11:00 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1100 PM CDT TUE SEP 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 PM HEAVY RAIN 1 ESE AFTON 41.03N 94.18W
09/09/2014 M3.66 INCH UNION IA MESONET
TOTAL FOR THE AFTERNOON AND EVENING HOURS.
&&Local storm report, Sep 9, 11:05 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1105 PM CDT TUE SEP 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM HEAVY RAIN 5 NE EXLINE 40.69N 92.77W
09/09/2014 M3.32 INCH APPANOOSE IA MESONET
TOTAL FOR THE DAY. 2.79 INCHES IN THE LAST 6
HOURS.
&&Local storm report, Sep 9, 11:59 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1159 PM CDT TUE SEP 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM HEAVY RAIN SPRING HILL 41.41N 93.65W
09/09/2014 M4.20 INCH WARREN IA AMATEUR RADIO
TOTAL FOR THE DAY.
&&The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 7:07 PM CDT | Flash Flood Warning | DMX | Decatur, Ringgold, Wayne | 11 hr |
| Sep 9, 7:14 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 46 min |
| Sep 9, 8:07 PM CDT | Flash Flood Warning | DMX | Appanoose, Davis, Monroe, Wapello | 11 hr |
| Sep 9, 8:34 PM CDT | Special Weather Statement | DMX | Cass | 26 min |
| Sep 9, 9:30 PM CDT | River Flood Warning | DMX | Madison, Warren | 4 days |
| Sep 9, 9:30 PM CDT | River Flood Warning | DMX | Madison, Warren | 64 hr |
| Sep 9, 9:30 PM CDT | River Flood Warning | DMX | Warren | 41 hr |
| Sep 9, 9:30 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 55 hr |
| Sep 9, 9:49 PM CDT | River Flood Warning | DMX | Decatur | 3 days |
| Sep 9, 9:54 PM CDT | Flash Flood Warning | DMX | Adair, Adams, Cass, Madison, Union | 6 hr |
| Sep 10, 2:53 AM CDT | River Flood Warning | DMX | Davis, Wapello | 53 hr |
| Sep 10, 3:05 AM CDT | River Flood Warning | DMX | Polk | 4 days |
| Sep 10, 3:48 AM CDT | Areal Flood Warning | DMX | Madison | 12 hr |
| Sep 10, 6:01 AM CDT | Areal Flood Warning | DMX | Clarke, Ringgold, Union | 12 hr |
| Sep 10, 6:21 AM CDT | Areal Flood Warning | DMX | Mahaska, Marion, Warren | 12 hr |
| Sep 10, 6:58 AM CDT | Areal Flood Warning | DMX | Monroe | 12 hr |
| Sep 10, 9:40 AM CDT | River Flood Warning | DMX | Mahaska, Wapello | 29 hr |
| Sep 10, 3:23 PM CDT | Areal Flood Warning | DMX | Madison | 12 hr |
Nearby
Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.